Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Laser hair removal of underarms, reddish brown spots, possibility of hyper pigmentation

Hi, I have taken a laser hair removal for underarms just two days back and it was the first session. Before the treatment began, the doctor did apply an anesthetic cream. During the course of the treatment, I did feel some pain but the pain on the left underarm was more when compared to the other one. After the treatment I was given cool pads to put on for sometime and was asked to put a cream which I need to put for 3 days. For the past two days I havent applied any moisturising cream until today morning. I havent exposed my underarms to the sun either but just been applying the cream that I was given. However, I find that my left underarm has started developing some flat reddish/ brown spots (which are only a few). My underarm doesnt hurt nor do I feel any burning sensation. Could this be hyperpigmentation? If so, how can I get rid of it as I am worried that the pigmentation couldpose a problem during my second session. My next session is due on 22nd of next month. Please advice. Thanks in advance.
Asked On : Sun, 20 May 2012
Answers:  2 Views:  387
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
Dermatologist 's  Response

i can understand your concern.

these spots could either be folliculitis which is bacterial infection of the skin, if they are raised.

in case they are not raised, they could also be a slight superficial burn that you have got following laser. it can be easily treated. you need to apply fucibet cream over it twice a day for a week.

its difficult to exactly say what it is without seeing it.

you wont get hyperpigmentation so fast. it will heal. dont worry.

Answered: Tue, 22 May 2012
I find this answer helpful
Dermatologist Dr. Puvvula Kishore Kumar's  Response
Hi..dear user...,
Thanks for choosing HCM..,
Pain, swelling and redness is quite common side effects ...,
following LASER teatment...,So don't worry about these..,
It can subside slowly...,
It won't interfere for second session...,
But if it is distressing., postpone the second session for few days..,
1) Tab. Levocetrizine daily night times..,
2) Tab Paracetamol 500 mg 2 times daily for 3 days...,
3) Steroid and Gentamycin cream apply on affected part..,
4) Steroid.... Betamethasone 1 mg daily for few days..,
the side effects will subsides quickly ok....thanQ
Answered: Wed, 23 May 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor